Wyoming, 2010Damaging Winds in Wyoming, July 1, 2010
July 1, 2010 · NWS RIW · 2 events in 2 counties and zones
Scattered thunderstorms in a dry environment created strong outflow winds well away from the storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms in a dry environment created strong outflow winds well away from the storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 30, 2:09 PM MST, 23 hours 6 minutes earlier.
Area forecast discussion, Jun 30, 2:09 PM MST, 23 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
309 PM MDT WED JUN 30 2010
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
UPPER LEVEL PACIFIC TROUGH EXTENDS SOUTH FROM LOW OVER SOUTHERN
BRITISH COLUMBIA...ALONG THE WEST COAST TO WEST CENTRAL CALIFORNIA.
THE TROUGH WILL CONTINUE TO MOVE EAST WITH INCREASING SOUTHWEST
FLOW ACROSS WESTERN AND CENTRAL WYOMING. SUBTROPICAL MOISTURE FROM
ARIZONA AND NEW MEXICO IS BEING ENTRAINED IN THE FLOW AHEAD OF THE
PACIFIC TROUGH AND COMBINING WITH MID AND UPPER LEVEL PACIFIC
MOISTURE MOVING IN WITH THE TROUGH. WITH STRONG AFTERNOON
HEATING...AND AVAILABLE MOISTURE...COMBINING WITH UPPER LEVEL JET
DYNAMICS...THUNDERSTORMS HAVE DEVELOP OVER THE WESTERN MOUNTAINS
AND HAVE BEEN SPREADING NORTHEAST ACROSS THE BASINS AND VALLEYS.
ALSO WEAKER CONVECTION HAS FIRED OFF OF THE BIGHORN MOUNTAINS AND
SPREAD ACROSS NORTHERN JOHNSON COUNTY. STRONG WIND GUSTS AND HEAVY
RAIN ARE THE MAIN THREATS WITH POSSIBLE SMALL HAIL. THE
THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE EVENING AND
TAPER OFF SOME BY MIDNIGHT WITH LINGERING SHOWERS AND ISOLATED
THUNDERSTORMS AFTER MIDNIGHT INTO THE EARLY MORNING HOURS
THURSDAY. CLOUD COVER WILL MODERATE LOW TEMPERATURES
TONIGHT...EXCEPT IN AREAS THAT RECEIVE HEAVY RAIN...WHERE ENHANCED
COOLING IS LIKELY DUE TO EVAPORATION AND TRANSPORT OF COLDER AIR
ALOFT TO THE SURFACE IN DOWN DRAFTS. CLOUD COVER WILL KEEP HIGHS A
BIT LOWER ON THURSDAY AND EVEN MORE ON FRIDAY AS THE TROUGH
APPROACHES. WINDS WILL BECOME BREEZY ON THURSDAY AND THEN INCREASE
TO WINDY ON FRIDAY. SOME DRY SLOTTING MAY OCCUR BOTH DAYS BRINGING
MINIMA OF CONVECTION FROM SOUTHWEST INTO CENTRAL WYOMING WITH
ENHANCED AREAS OF CONVECTION IN THE WEST AND EAST. THIS WILL
COMPLICATE THE TEMPERATURE AND PRECIPITATION FORECAST THROUGH THE
SHORT TERM. MORE COOLING IS EXPECTED FRIDAY NIGHT AS THE TROUGH
BEGINS TO MOVE THROUGH WESTERN AND CENTRAL WYOMING. THE BEST
DYNAMICS FOR THUNDERSTORMS WILL OCCUR FRIDAY AFTERNOON AND
EVENING.
.LONG TERM...SATURDAY THROUGH WEDNESDAY
MEDIUM RANGE MODELS ARE SHOWING A TROUGH OVER THE INTERMOUNTAIN
WEST LIFTING NORTHEAST ACROSS THE NORTHERN ROCKIES
SATURDAY/SATURDAY NIGHT. THIS TROUGH WILL INCREASE CHANCES FOR
CONVECTION...ESPECIALLY OVER THE NORTHWEST AND JOHNSON COUNTY. THE
00Z ECMWF HAS SOME SECONDARY ENERGY BEHIND THE MAIN TROUGH
AFFECTING THE AREA SUNDAY/SUNDAY NIGHT...WHILE THE GEM...GFS AND
UKMET ARE MUCH FLATTER AND DRIER...WITH THE MAIN STORM TRACK
LIFTING NORTH TO THE U.S./CANADA BORDER. HAVE GONE DRIER FOR NOW
FOR SUNDAY/SUNDAY NIGHT. WEAK RIDGING SHOULD DEVELOP EARLY NEXT
WEEK...BUT WEAK DISTURBANCES IN THE LIGHT FLOW...COMBINED WITH
PEAK HEATING AND A SLIGHTLY UNSTABLE ATMOSPHERE COULD RESULT IN
MAINLY AFTERNOON AND EVENING ISOLATED CONVECTION MONDAY THROUGH
WEDNESDAY. TEMPERATURES ARE EXPECTED TO BE BELOW AVERAGE SATURDAY
AND SUNDAY IN WAKE OF A COLD FRONT FRIDAY NIGHT/SATURDAY.
TEMPERATURES SHOULD RETURN TO NEAR SEASONAL LEVELS EARLY NEXT
WEEK.
&&
.AVIATION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL WIND DOWN THIS
EVENING WITH ISOLATED ACTIVITY OVERNIGHT AND THURSDAY MORNING.
THE SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THURSDAY
AFTERNOON. GUSTY OUTFLOWS TO 50KTS ARE POSSIBLE...WITH GREATER
WINDS NOT OUT OF THE QUESTION. OCCASIONAL TO FREQUENT LIGHTNING
WILL ALSO OCCUR WITH THE THUNDERSTORMS. OTHERWISE SOUTHWEST WINDS
WILL WIND DOWN THIS EVENING...PICKING UP AGAIN TOMORROW MORNING
AND AFTERNOON.
&&
.FIRE WEATHER...
VERY WARM TO HOT CONDITIONS WITH SCATTERED LATE-DAY THUNDERSTORMS
...MOST NUMEROUS OVER THE MOUNTAINS...WILL DEVELOP EACH DAY THROUGH
FRIDAY...INITIALLY FORMING OVER THE MOUNTAINS DURING THE EARLY
AFTERNOON...THEN MOVING OUT INTO THE VALLEYS AND BASINS DURING THE
LATE AFTERNOON/EARLY EVENING HOURS. MODERATE SOUTHWEST WIND AND
THURSDAY WILL BECOME STRONG ON FRIDAY....ESPECIALLY FROM ROCK
SPRING TO CASPER...AS A PACIFIC TROUGH APPROACHES. THE TROUGH AND
ASSOCIATED SURFACE COLD FRONT WILL MOVE THROUGH THROUGH THE
DISTRICT SATURDAY...WITH DRY...COOLER EXPECTED SUNDAY.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...C.BAKER
LONG TERM...WM
AVIATION...TWB
FIRE WEATHER...C.BAKER
In the hours before
Special weather statement, Jul 1, 11:16 AM MST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1216 PM MDT THU JUL 1 2010
WYZ019-026-028-011900-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-ROCK SPRINGS AND GREEN RIVER
WY-UPPER GREEN RIVER BASIN WY-
1216 PM MDT THU JUL 1 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SWEETWATER AND
SOUTHEASTERN SUBLETTE COUNTIES UNTIL 100 PM MDT...
AT 1212 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR STATE HWY 28 MILE MARKER 110...OR 18 MILES
SOUTHWEST OF FARSON...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
STATE HWY 28 MILE MARKER 120 AROUND 1230 PM MDT.
U.S. HWY 191 MILE MARKER 30 AROUND 1235 PM MDT.
EDEN AND U.S. HWY 191 MILE MARKER 40 AROUND 1240 PM MDT.
FARSON AROUND 1245 PM MDT.
STATE HWY 28 MILE MARKER 10 AROUND 1255 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4241 10951 4198 10893 4180 10963 4194 10979
TIME...MOT...LOC 1816Z 230DEG 29KT 4193 10961
BRANHAM
Special weather statement, Jul 1, 12:01 PM MST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
101 PM MDT THU JUL 1 2010
WYZ014-015-019-026-028-030-011945-
EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE
WY-ROCK SPRINGS AND GREEN RIVER WY-UPPER GREEN RIVER BASIN WY-WIND
RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY-
101 PM MDT THU JUL 1 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SWEETWATER...
SOUTHEASTERN SUBLETTE AND SOUTHERN FREMONT COUNTIES UNTIL 145 PM
MDT...
AT 1254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR STATE HWY 28 MILE MARKER 10...OR 9 MILES
NORTHEAST OF FARSON...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
STATE HWY 28 MILE MARKER 20 AROUND 120 PM MDT.
STATE HWY 28 MILE MARKER 30 AROUND 140 PM MDT.
SOUTH PASS REST AREA AROUND 145 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4267 10891 4194 10853 4194 10927 4226 10943
TIME...MOT...LOC 1901Z 242DEG 22KT 4222 10926
BRANHAM
Special weather statement, Jul 1, 12:19 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
119 PM MDT THU JUL 1 2010
WYZ007-017-012000-
OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY-
119 PM MDT THU JUL 1 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 200
PM MDT...
AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PILOT BUTTE RESERVOIR...OR 16 MILES
NORTHEAST OF FORT WASHAKIE...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
PAVILLION...STATE HWY 134 MILE MARKER 20 AND OCEAN LAKE AROUND 125 PM
MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4348 10870 4334 10807 4308 10872 4323 10887
TIME...MOT...LOC 1919Z 234DEG 19KT 4321 10869
BRANHAM
Special weather statement, Jul 1, 1:13 PM MST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
213 PM MDT THU JUL 1 2010
WYZ005>008-017-012100-
BIGHORN MOUNTAINS WEST WY-OWL CREEK AND BRIDGER MOUNTAINS
WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER
BASIN WY-
213 PM MDT THU JUL 1 2010
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN NATRONA...
SOUTHERN WASHAKIE...EASTERN FREMONT AND EASTERN HOT SPRINGS COUNTIES
UNTIL 300 PM MDT...
AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF SHOSHONI...MOVING NORTHEAST
AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
BUFFALO CREEK RD AND KIRBY CREEK RD AROUND 235 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4399 10861 4377 10714 4317 10792 4334 10845
TIME...MOT...LOC 2013Z 228DEG 40KT 4335 10810
BRANHAM
Thunderstorm Wind, Fremont
- When
- July 1, 1:15 PM MST
- Where
- Fremont County, (Lnd)hunt Fld Lander
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.820, -108.730
A thunderstorm outflow produced a peak wind gust of 64 mph that was measured by the ASOS at Hunt Field in Lander.
Thunderstorm Wind, Johnson
- When
- July 1, 3:26 PM MST to 3:36 PM MST
- Where
- Johnson County, 6.53 mi NNE of Kaycee Kuiper Arpt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.940, -106.640
Outflow wind of 66 mph was measured along Interstate 25 north of Kaycee.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Storm Surge in Texas, July 1 to 6, 20102 deaths · $1.3 million · EF0 · 16 events
- Flash Flooding and Flooding in Texas, July 1 to 10, 2010$18 million · 20 events
- Flooding in Iowa, July 1 to 31, 2010$5.9 million · 17 events
- Drought in Louisiana, July 1 to 31, 2010$7.7 million · 9 events
- Flash Flooding in Texas, July 1, 2010$1.8 million · 3 events
- Flood in Iowa, July 1 to 15, 2010$250,000 · 1 event
- Flooding in Nebraska, July 1 to 31, 2010$105,000 · 6 events
- Damaging Wind in Puerto Rico, July 1, 2010$100,000 · 1 event
- Flash Flood and Damaging Winds in Montana, July 1, 2010$37,000 · 70 kt wind · 14 events
- Hail and Damaging Winds in Montana, July 1, 20102.75 in hail · 32 events
- Flooding in Iowa, July 1 to 31, 2010$25,000 · 3 events
- Hail and Damaging Winds in North Dakota, July 1, 2010$15,000 · 1 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241660, 241760.